Alert archive / Georgia / Flash Flood Warnings in 2020
Flash Flood Warning 5, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Jun 7, 2020, 11:53 AM EDT for Echols County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2020, 11:53 AM EDT (15:53 UTC)
- Expired
- Jun 7, 2020, 3:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Echols County, GA
The radar
The Moody AFB radar (KVAX), 13 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
605
WGUS52 KJAX 071553
FFWJAX
GAC101-071745-
/O.NEW.KJAX.FF.W.0005.200607T1553Z-200607T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
1153 AM EDT Sun Jun 7 2020
The National Weather Service in Jacksonville has issued a
* Flash Flood Warning for...
Echols County in southeastern Georgia...
* Until 145 PM EDT.
* At 1153 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 6 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Jennings, Statenville, Mayday and Needmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3086 8301 3086 8296 3083 8286 3074 8282
3070 8262 3060 8259 3062 8313 3072 8314
3072 8313 3076 8314 3079 8313 3080 8312
3080 8310 3081 8310 3085 8303 3085 8301
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-3 INCHES IN 2 HOURS
$$
NELSON1 follow-up statement
867
WGUS52 KJAX 071730
FFWJAX
GAC101-071915-
/O.EXT.KJAX.FF.W.0005.000000T0000Z-200607T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
130 PM EDT Sun Jun 7 2020
The National Weather Service in Jacksonville has extended the
* Flash Flood Warning for...
Echols County in southeastern Georgia...
* Until 315 PM EDT.
* At 130 PM EDT, Doppler radar indicated heavy rain across the
warned area. Between 3 and 6 inches of rain have fallen. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Jennings, Statenville, Mayday and Needmore.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3086 8301 3086 8296 3083 8286 3074 8282
3070 8262 3060 8259 3062 8313 3072 8314
3072 8313 3076 8314 3079 8313 3080 8312
3080 8310 3081 8310 3085 8303 3085 8301
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-3 INCHES IN 1 HOUR AND 30 MINUTES
$$
NELSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 11:15 AM EDT, 38 minutes earlier.
Area forecast discussion, Jun 7, 11:15 AM EDT, 38 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 1115 AM EDT Sun Jun 7 2020 ...FLOODING RAINFALL POTENTIAL TODAY... ...ISOLATED TORNADO POTENTIAL NE FL THIS AFTERNOON/EVENING... .UPDATE... Deep tropical moisture over the area (PWAT over 2.3") combined with convergence between a ridge axis north of the Atlamaha River basin, a slowly lifting zonal trough axis across N-Central FL and strong low level SSW flow 30-40 kts pumping moisture across the local area all combined to produce flash flooding rain across the Westside of Metro JAX this morning, with yet another batch of very heavy rain moving into the Suwannee River Valley this hour. Through the remainder of the day, the current band of heavy rainfall north of the I-10 corridor is expected to gradually fade in coverage and intensity low/mid level ridge strengthens offshore of the GA/SC coasts. The focus for heavy rainfall into the afternoon will be across the Suwannee River Valley as evidenced by radar, with this band of precip expected to migrate more toward the east with further convective development this afternoon likely near the St. Johns River basin where satellite shows thinner clouds and LAPs analysis has surface based CAPEs already near 2k J/kg with dews pts near 79 deg at both Bunnell and Ocala. Resultant convection this afternoon will again pose the potential of localized flooding with our more vulnerable areas being Hamilton & Suwannee Counties given heavy rainfall this morning, the Black Creek Basin of Clay County, JAX metro area and central Marion county where 4-6 inches of rain fall yesterday. In addition to the rainfall potential, there will continue to be a low potential for embedded rotating storms focused across our FL zones this afternoon as daytime heating increases and the low level jet around 850 mb increases to 30-40 kts from the SSW. Main target area for potential tornado and wet downbursts will focus generally east of the Highway 301 corridor and toward the NE FL Atlantic coast including the St. Johns River basin where looks like there will be more diurnal heating and instability favoring a greater severe weather threat. Deep convection is expected to lift NNE into the evening with gradually waning stratiform rainfall across NE FL. Cloudy skies and light ESE winds today with speeds generally 10 mph or less outside of convective activity. High temperatures will generally only near the mid to upper 70s, with near 80 possible near the St. Johns River basin. && .MARINE... Band of showers and embedded strong storms will impact the waters through mid afternoon. SSE winds 10-15 kts with combined seas 2-4 ft expected today, with winds veering more S tonight with lighter winds. && .HYDROLOGY... Axis of flash flooding rainfall across the Westside of Metro JAX was waning with ground truth rainfall reports of 5-7 inches from near the 295 Beltway near Normandy ENE toward Riverside along the I-10 corridor. Another corridor of heavy rain in the 5-7 inch range was across northern Suwannee, Hamilton, and Echols counties. The next batch of heavy rain was developing ENE near the I-75 corridor and will have the potential to drop another 1-2 inches. Potential remains for another batch of rainfall to develop near the St. Johns basin this afternoon as well where this is currently little rainfall. Rivers...Will need to closely monitor the Black Creek basin for additional rainfall input this afternoon. Current forecast for north fork is for the site to rise just below minor flood stage tonight into early Mon morning based on recent rainfall in the basin. If another 1-2 inches falls this afternoon, this could cause the basin to quickly rise into flood stage tonight or early Monday morning. Additional river gauges will see rises this week - including the Santa Fe basin. Official guidance keeps locations just within Action Stage, but area interests should monitor. && .PREV DISCUSSION [851 AM EDT]... .NEAR TERM [Today Through Monday]... Today...Bands of heavy showers and embedded isolated storms extending eastward from TS Cristobal will continue track northward through NE FL early this morning and into SE GA by the mid-late morning hours. Locally heavy rainfall will continue to be possible with widespread additional 1-2 inch amounts expected but generally not organized enough to support current Flash Flood Watch along the I-75 corridor of inland NE FL and waves of heavy rainfall will be possible well northward enough into SE GA where significant rainfall has yet to occur, along with enough time in between the wave of some diurnally enhanced showers and storms this afternoon across NE FL as temps reach into the lower 80s and surface winds become south to southeast at 10 to 15 mph with gusts up to 20 mph as original band of rainfall this morning continues to lift northward into SE GA. Tonight...After sunset as southerly flow weakens aloft and any diurnal storms fade by midnight expect mainly cloudy skies overnight with mainly dry conditions except for a few isolated showers over far inland areas. Mild overnight lows in the lower to middle 70s. Monday...Lingering moisture in the atmosphere with Precipitable Water Amounts (PWATS) still around 2 inches, weak southerly steering flow and daytime heating pushing Max Temps into the upper 80s/near 90 degrees, all will help to trigger Numerous afternoon and early evening storms as both Gulf/Atlc sea breeze fronts push inland through the day. Locally heavy downpours will continue to remain the main threat from the thunderstorm activity as temps remain warm aloft. .SHORT TERM [Monday Night Through Tuesday Night]... The remnants of Cristobal will move north over the Mississippi River Valley with surface ridge axis extending from the western Atlantic across south Florida. A light sw flow will prevail with light vertical wind shear and high moisture levels remaining in place for daily convection. With high temperatures reaching near 90 degrees, expect sea breeze fronts to move inland and become active with scattered to numerous storms Tuesday afternoon and evening. Slow moving cells will likely result in locally heavy rainfall with a potential for strong winds gusts due to dry air in mid levels. .LONG TERM [Wednesday Through Saturday]... Scattered diurnal convection will continue Wednesday and Thursday with light steering winds and sufficient moisture levels remaining in place. Highest coverage of storms will be over inland areas as the seabreezes merge over the interior. Mid level ridge will begin to weaken Friday with a trough digging into the se on Saturday. A few strong storms may occur Friday and Saturday as vertical shear increases and temperatures cool aloft with the approach of the upper trough. Temperatures will be close to average levels. .AVIATION... [Through 12Z Monday] IFR to LIFR conditions will prevail at the Duval County terminals and through around 14Z. IFR conditions should prevail at SSI through around 16Z. Prevailing MVFR ceilings are expected at Gainesville and St. Augustine through around 16Z, with periods of IFR conditions possible in occasional showers. Ceilings at the Duval County terminals should lift to MVFR after 15Z, with occasional IFR ceilings possible through around 03Z during periods of showers and embedded thunderstorms. Sustained easterly surface winds around 10 knots outside of thunderstorm activity will shift to southeasterly at 10-15 knots by 15Z and then southerly towards 19Z. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested. Spotters should safely report significant weather conditions and/or damage by calling the office or tweeting us @NWSJacksonville. && .PRELIMINARY POINT TEMPS/POPS... AMG 81 72 90 72 89 / 70 40 70 20 60 SSI 79 74 85 75 85 / 100 40 50 20 40 JAX 80 72 90 74 89 / 90 60 60 20 50 SGJ 80 73 88 74 87 / 70 60 50 20 60 GNV 82 72 89 72 88 / 90 50 60 20 50 OCF 82 72 89 72 88 / 80 40 70 20 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jun 7, 8:17 AM EDT, 3 hours 36 minutes before
Special Weather Statement National Weather Service Jacksonville FL 817 AM EDT Sun Jun 7 2020 FLZ025-032-124-125-071315- Inland Duval FL-Coastal Nassau FL-Clay FL-Coastal Duval FL- 817 AM EDT Sun Jun 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND CENTRAL DUVAL COUNTIES UNTIL 915 AM EDT... * At 817 AM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Maxville, or near Middleburg, moving northeast at 25 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Jacksonville, Orange Park, Arlington, Ortega, Craig Field, Oakleaf Plantation, Bellair-Meadowbrook Terrace, Fort Caroline, Cecil Field and Nas Jax. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3001 8205 3014 8205 3056 8158 3033 8141 TIME...MOT...LOC 1217Z 226DEG 24KT 3011 8199 NELSON
Local storm report, Jun 7, 9:07 AM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
907 AM EDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 1 E NORMANDY 30.31N 81.75W
06/07/2020 Duval FL TRAINED SPOTTER
THE ROADWAY ON LENOX AVENUE NEAR LANE AND NORMANDY HAS
BEEN INUDATED WITH FLOOD WATERS.
&&
SCORDEROSpecial weather statement, Jun 7, 9:12 AM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
912 AM EDT Sun Jun 7 2020
FLZ025-125-071400-
Inland Duval FL-Coastal Duval FL-
912 AM EDT Sun Jun 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DUVAL COUNTY UNTIL
1000 AM EDT...
* At 912 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Nas Jax, or near Mandarin,
moving northeast at 20 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Jacksonville, Unf, Arlington, Neptune Beach, Nas Jax, Baymeadows,
Ortega, Craig Field, San Pablo and Fort Caroline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3025 8143 3025 8145 3015 8169 3017 8169
3019 8168 3019 8170 3031 8172 3047 8143
3028 8135
TIME...MOT...LOC 1312Z 242DEG 18KT 3021 8164
NELSONLocal storm report, Jun 7, 9:15 AM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
915 AM EDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM FLASH FLOOD 6 W ARLINGTON 30.33N 81.70W
06/07/2020 Duval FL EMERGENCY MNGR
WATER HAS PONDED UP TO 3 FEET, HALFWAY UP THE STOP SIGN
AT THE INTERSECTION OF MCCOY CREEK BLVD AND KING STREET.
&&
SCORDEROLocal storm report, Jun 7, 9:19 AM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
919 AM EDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 AM FLASH FLOOD 5 W DOWNTOWN JACKSONVIL 30.32N 81.73W
06/07/2020 Duval FL TRAINED SPOTTER
CARS WERE STALLED IN FLOOD WATER EDGEWOOD AVE AT CASSAT
AVE. SIGNFICANT WATER FLOWED ACROSS CASSAT AVE NEAR
NORMANDY AVE AND CASSAT NEAR EDGEWOOD AVE.
&&
AENYEDILocal storm report, Jun 7, 11:12 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1112 AM EDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 AM FLASH FLOOD 4 SW JACKSONVILLE 30.30N 81.71W
06/07/2020 Duval FL BROADCAST MEDIA
PORTIONS OF CHALLEN AVENUE, EDGEWOOD NEIGHBORHOOD, CASSAT
AVENUE,NORMANDY NEIGHBORHOOD, WILLOWBRANCH PARK, AND ST.
JOHNS AVENUE BETWEEN STOCKON AND PUBLIX WERE INUNDATED
WITH FLOOD WATERS.
&&
SCORDEROThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:24 AM EDT | Special Weather Statement | JAX | Clinch, Echols | 111 min |
| Jun 7, 9:45 AM EDT | Areal Flood Warning | JAX | Clinch, Echols | 2 hr |
| Jun 7, 11:24 AM EDT | Areal Flood Warning | JAX | Charlton, Clinch, Echols, Ware | 3 hr |
| Jun 7, 12:16 PM EDT | Areal Flood Warning | JAX | Brantley, Camden, Charlton | 3 hr |
| Jun 7, 2:25 PM EDT | Areal Flood Warning | JAX | Charlton, Clinch, Echols, Ware | 3 hr |
| Jun 7, 3:05 PM EDT | Flash Flood Warning | JAX | Clinch, Echols | 3 hr |
| Jun 7, 5:58 PM EDT | Flash Flood Warning | JAX | Echols | 4 hr |
Nearby
Flash Flood Warnings in Georgia, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.